MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112950
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Nerve Damage (1979); Pain (1994); Scar Tissue (2060); Injury (2348); Disability (2371)
Date of Event 01/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2015, the patient underwent surgery for implant of an unspecified bard/davol perfix plug.As reported, the patient is making a claim for an adverse patient outcome against the perfix plug.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2014) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2015, the patient underwent surgery for implant of an unspecified bard/davol perfix plug.As reported, the patient is making a claim for an adverse patient outcome against the perfix plug.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2015- patient was diagnosed with right inguinal hernia thereby underwent open repair with implant of perfix plugs (device 1 and 2).Per op notes, ¿two direct defects were noted in right inguinal region which was repaired with perfix plugs (device 1 and 2), tacked and sutured¿.(b)(6) 2016 - patient was diagnosed with right groin pain and leg pain, thereby underwent open repair with implant of perfix plug (device 3).Per op notes, ¿in the right inguinal region, due to extensive scar dissection was carried out where the spermatic cord is found adherent to the perfix plugs (device 1 and 2).Both ilioinguinal nerve and genitofemoral nerve was excised.A perfix plug (device 3) was placed into the dilated internal ring and sutured.¿.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8895178
Report Number1213643-2019-07127
Device Sequence Number19185667
Product Code FTL
UDI-Device Identifier00801741016653
UDI-Public(01)00801741016653(17)191028(10)HUYJ1633
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2019
Device Catalogue Number0112950
Device Lot NumberHUYJ1633
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age75 YR
Patient SexMale